Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 104, NWS Wakefield, VA
NWS Wakefield, VA issued this small craft advisory at Oct 22, 2021, 6:36 AM EDT. It took effect at Oct 22, 2021, 7:00 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2021, 6:36 AM EDT (10:36 UTC)
- In effect from
- Oct 22, 2021, 7:00 AM EDT
- Expired
- Oct 22, 2021, 9:46 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wakefield, VA
The text
As transmitted.
197 WHUS71 KAKQ 221036 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 636 AM EDT Fri Oct 22 2021 ANZ650-652-654-221400- /O.CAN.KAKQ.SC.Y.0103.000000T0000Z-211022T1400Z/ /O.NEW.KAKQ.SC.Y.0104.211022T1100Z-211022T1400Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm- 636 AM EDT Fri Oct 22 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm, Coastal waters from Chincoteague to Parramore Island VA out 20 nm and Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ630>634-638-656-658-221145- /O.CAN.KAKQ.SC.Y.0103.000000T0000Z-211022T1100Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- Chesapeake Bay from New Point Comfort to Little Creek VA- Currituck Sound- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- James River from James River Bridge to Hampton Roads Bridge- Tunnel-Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm- Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 636 AM EDT Fri Oct 22 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
1 follow-up statement
909 WHUS71 KAKQ 221346 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 946 AM EDT Fri Oct 22 2021 ANZ650-652-654-221500- /O.CAN.KAKQ.SC.Y.0104.000000T0000Z-211022T1400Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm- 946 AM EDT Fri Oct 22 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Oct 22, 4:26 AM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Oct 22, 4:26 AM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
426 AM EDT Fri Oct 22 2021
.SYNOPSIS...
A cold front will slowly cross the region today into this
evening. Weak high pressure will build over the area for late
tonight into Sunday morning, then slides out to sea Sunday
afternoon into Monday. Another cold front will affect the region
late Monday into Tuesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 415 AM EDT Friday...
Early this morning, a cold front was pushing through wrn VA.
The latest radar showed isolated showers in advance of the front
sliding through nrn and wrn portions. Otherwise, the sky was
partly to mostly cloudy with temps ranging through the 60s.
The cold front will be slow to settle across SE VA and NE NC
this aftn. Deep moisture is limited, however, there is a narrow
zone of PW values of 1.25-1.5" across far SE VA/NE NC along
with sfc dewpoints in the lower 60s. PoPs for showers during
this morning are 20-30% across the SE half of the area, then
40-60% for far SE VA/NE NC this aftn into early this evening,
with a rather sharp gradient to the NW consistent with the
dewpoint gradient associated with the front. Models continue to
depict some CAPE across far SE VA/NE NC. 700-500mb lapse rates
are rather weak, but somewhat steeper from 850-700mb and
1000-850mb are forecast across far SE VA/NE NC. If a few tstms
do develop, shear is decent so an isolated strong to severe tstm
can't be ruled out over extrm SE VA and NE NC where SPC has
included this area in a marginal risk. So, have a slight chc
for tstms in this area also. The front will be slow to push off
the coast during the evening, with 20-30% PoPs for showers
lingering over far SE VA/NE NC. Drier air then overspreads the
region from the NW overnight with decreasing clouds. The general
model consensus is for limited QPF, generally 0.25" or less for
most areas where PoPs are 30% or higher, but a few localized
higher amounts are possible from tstms. High temps today will
generally range from the lower 70s N and W, to the mid to upper
70s SE under a mostly cloudy/variably cloudy sky. CAA is
limited behind the cold front, with temps trending back toward
seasonal averages with lows tonight ranging from the upper 40s
WNW to the mid/upper 50s SE.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
As of 415 AM EDT Friday...
Weak high pressure will build over the area for Sat into Sun
morning, then slides out to sea Sun aftn through Sun night.
Seasonal temps with highs in the upper 60s to lower 70s are
expected Sat under a partly to mostly sunny sky. Mostly clear
to partly cloudy Sat night with lows ranging from the mid/upper
40s inland, to the lower/mid 50s along the coastlines. With the
sfc high shifting offshore Sun aftn, so guidance has trended
warmer with temps. Forecast highs will range from the lower to
mid 70s under a mostly sunny sky. Under a clear or mostly clear
sky Sun night, lows will range from the mid 50s to near 60.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 415 AM EDT Friday...
The medium range continues to feature a lot of model
disagreement, especially from Mon night through the mid to late
portion of next week. So, for now, have gone with a blend of the
00Z/22 GFS and ECMWF models for Mon through Thu. A warm front
will be north of the region on Mon, so high temps will range
from the lower to mid 70s extrm N, to the upper 70s/around 80
across srn half of the area. A cold front will push across the
region late Mon through Tue, with a good chance for showers.
Lows Mon night in the mid 50s to lower 60s. Highs on Tue in the
upper 60s to mid 70s. Mainly dry wx expected Tue night into Wed,
then another chance for showers late Wed through Thu, as low
pressure/cold front affect the region. Highs on Wed and Thu in
the upper 60s to lower/mid 70s. Lows in the upper 40s to upper
50s Tue night, and in the mid 50s to near 60 Wed night.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
As of 230 AM EDT Friday...
A cold front will slowly cross the region today into this
evening, bringing isolated to sctd showers to the area. A few
tstms will be possible at ORF and ECG late this evening into
early this evening. Mainly VFR conditions are expected at the
TAF sites, but isolated MVFR CIGs could occur at PHF, ORF, and
ECG with any heavier showers or storms.
A SW wind of 5-15 kt will shift to WSW later this morning, and
then northerly as the cold front slowly crosses the area. Drier
air will move in behind the front and clouds will decrease.
Mainly dry and VFR through the weekend. Weather will be more
unsettled next week, beginning with a cold front late Mon into
Tue that will bring clouds and a chance of showers.
&&
.MARINE...
As of 340 AM EDT Friday...
Latest analysis reveals weakening sfc ridge along and offshore
of the coastal Carolinas. To the north, sfc low pressure was
analyzed over the St. Lawrence Valley early this morning, with
the associated sfc front just W-NW of the waters. Early morning
Obs and buoy reports reveal S-SW flow 10-20 kt across the local
waters, with gusts to ~25kt mainly across elevated terminals in
the lower Bay and offshore waters. SCA continues through around
sunrise this morning for the Bay/Sound/lower James...as well as
the coastal waters. SCA continues through late morning north of
Cape Charles
Front will push across the waters later this aftn, with winds
veering around to the N-NW 10-15 kt, diminishing to 10 kt or
less by evening as pressure gradient quickly slackens with
weakening high pressure to the south sliding offshore. Seas
gradually subside to 2-3 ft by this afternoon and tonight.
Winds become W-NW tonight through Saturday, becoming 10kt or
less Sat night and Sunday, as high pressure builds overhead. Sfc
high then slides offshore, allowing return flow to set up Sunday
night and Monday ~10-15 kt. A brief period of SCA cannot be
ruled out over the lower Bay and lower James, but should remain
predominately sub-SCA through the weekend.
Looking ahead, next period for SCA conditions looks to be by
Tuesday into Wednesday, as deepening low pressure crosses the
area before pushing offshore. Post-frontal CAA would bring a
brief surge of CAA with seas remaining elevated through midweek.
An unsettled pattern continues through late in the week with a
potentially more dynamic system approaching the area Thu/Fri.
However, considerable uncertainty exists regarding timing at
this time.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 7 AM EDT this morning for
ANZ630>634-638-656-658.
Small Craft Advisory until 10 AM EDT this morning for ANZ650-
652-654.
&&
SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...AJZ/TMG
LONG TERM...TMG
AVIATION...TMG
MARINE...MAMHazardous weather outlook, Oct 22, 4:30 AM EDT, 2 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 430 AM EDT Fri Oct 22 2021 MDZ021>025-NCZ012-VAZ048-060>062-064>069-075>090-092-093-099-100- 509>525-230830- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Fluvanna-Prince Edward-Cumberland-Goochland-Caroline- Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond- Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Accomack- Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 430 AM EDT Fri Oct 22 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ013>017-030>032-102-VAZ095>098-230830- Hertford-Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan- Perquimans-Eastern Currituck-Norfolk/Portsmouth-Suffolk-Chesapeake- Virginia Beach- 430 AM EDT Fri Oct 22 2021 This Hazardous Weather Outlook is for northeast North Carolina and southeast Virginia. .DAY ONE...Today and tonight. Widely scattered thunderstorms will be possible today into this evening, as a cold front moves through the region. An isolated strong to severe storm containing damaging winds will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 2:55 PM EDT | Special Marine Warning | AKQ | 65 min | |
| Oct 22, 2:38 PM EDT | Special Weather Statement | AKQ | Camden | 52 min |
| Oct 22, 5:33 PM EDT | Special Weather Statement | AKQ | Chowan, Pasquotank, Perquimans | 42 min |
| Oct 22, 6:04 PM EDT | Special Weather Statement | AKQ | Camden, Currituck, Pasquotank | 41 min |
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.